Arizona, 2015Flash Flood and Heavy Rain in Arizona, September 5, 2015
September 5, 2015 · NWS FGZ · 2 events in 1 county or zone
Thunderstorms produced heavy rain and flash flooding in the Verde Valley from the Clarkdale area to Jerome.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced heavy rain and flash flooding in the Verde Valley from the Clarkdale area to Jerome.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Sep 5, 9:55 AM MST, 5 hours 5 minutes earlier.
Area forecast discussion, Sep 5, 9:55 AM MST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
955 AM MST SAT SEP 5 2015
.SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER
THE NEXT SEVERAL DAYS...WITH THE BEST CHANCES OF STORMS OVER THE
EASTERN HALF OF THE STATE. A PATTERN CHANGE MAY LEAD TO SOME
SUBSTANTIAL DRYING TOWARD THE END OF NEXT WEEK.
&&
.UPDATE/DISCUSSION...
LOOK FOR THE MAJORITY OF CONVECTIVE ACTIVITY THIS
AFTERNOON/EVENING TO BE NEAR/EAST OF A LINE FROM PRESCOTT TO THE
GRAND CANYON VILLAGE. DESPITE HIGH SURFACE DEW POINTS...AN
ELEVATED TEMPERATURE INVERSION MAY LIMIT INSTABILITY AND STORM
INTENSITY TODAY. GRIDS HAVE BEEN UPDATED...INCLUDING INCREASING
WIND SPEEDS/GUSTS ON THE COCONINO AND KAIBAB PLATEAUS.
&&
.PREV DISCUSSION /415 AM MST/... SHOWERS AND THUNDERSTORMS ARE
FORECAST TO BE MOST FOCUSED OVER THE EASTERN HALF OF THE STATE FOR
THE NEXT COUPLE DAYS...WITH LOWER STORM CHANCES CONTINUING
ELSEWHERE. FOR TODAY...SOME DRYING IS ANTICIPATED MAINLY WEST OF
PRESCOTT-FLAGSTAFF-PAGE LINE AS WEST- SOUTHWESTERLY FLOW
STRENGTHENS A BIT. LOW-GRADE MONSOONAL STORM COVERAGE IS FORECAST
TO CONTINUE INTO EARLY NEXT WEEK. EXTENDED PORTION OF THE 7-DAY
FORECAST IS RATHER UNCERTAIN AT THIS TIME...WITH DIFFERENCES
BETWEEN THE GFS & ECMWF IN ADDITION TO HOW TROPICAL INFLUENCES MAY
EVENTUALLY AFFECT THE REGION. FOR NOW...STILL GOING WITH A
CONTINUATION OF THE CURRENT LOWER-GRADE STORM CHANCES.
&&
.AVIATION...FOR THE 18Z PACKAGE...LOW IFR CEILINGS OVER MOUNTAIN
AIRFIELDS THIS MORNING WILL MIX OUT BY NOON MST. EXPECT ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. STORM ACTIVITY
WILL DIMINISH AFTER SUNSET. AVIATION DISCUSSION NOT UPDATED FOR TAF
AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...TAYLOR/KD
AVIATION...BOHLIN
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Sep 5, 6:36 AM MST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
636 AM MST SAT SEP 5 2015
AZZ004>018-037>040-060700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
636 AM MST SAT SEP 5 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP TODAY...WITH
THE BEST CHANCES EAST OF A LINE FROM PRESCOTT TO FLAGSTAFF TO
PAGE. PRIMARY THREATS WILL BE LOCALLY HEAVY RAIN...GUSTY
THUNDERSTORM WINDS...LIGHTNING AND ISOLATED HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
DAILY CHANCES FOR SHOWERS AND STORMS WILL PERSIST...WITH THE
HIGHER CHANCES ACROSS EASTERN ARIZONA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Rain, Yavapai
- When
- September 5, 3:00 PM MST to 7:30 PM MST
- Where
- Yavapai County, 3.03 mi NNE of Cottonwood to 4.54 mi SW of Jerome
- Reported by
- COOP Observer
- Coordinates
- 34.790, -111.998
Several heavy thunderstorms produced 2.44 inches of rain at the Jerome State Historical Park. This lead to flash flooding over the Old Jerome Highway.
Flash Flood, Yavapai
- When
- September 5, 7:40 PM MST to 9:10 PM MST
- Where
- Yavapai County, 0.69 mi S of Clarkdale to 0.88 mi W of Centerville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.760, -112.070
Heavy rain from thunderstorms produce flash flooding over the Old Jerome Highway closing the road.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arkansas, September 5, 2015325 injured · 1 event
- Excessive Heat in Georgia, September 5, 20151 death · 1 event
- Hail and Damaging Winds in North Dakota, September 5 to 6, 2015$1.2 million · 1 in hail · 9 events
- Damaging Wind and Lightning Strike in Georgia, September 5, 20152 injured · 50 kt wind · 2 events
- Hail and Damaging Wind in Montana, September 5, 20152.5 in hail · 15 events
- Flash Flood and Heavy Rain in Hawaii, September 5 to 6, 20157 events
- Damaging Winds in Tennessee, September 5, 2015$12,000 · 3 events
- Hail and Damaging Winds in Florida, September 5, 2015$5,000 · 52 kt wind · 6 events
- Waterspouts in South Atlantic Coastal Waters, September 5, 20155 events
- Hail and Damaging Winds in Mississippi, September 5, 20151.5 in hail · 3 events
- Hail and Damaging Winds in Alabama, September 5 to 6, 2015$10,000 · 50 kt wind · 3 events
- Hail and Damaging Wind in Montana, September 5, 20151.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 601504, 601503.